Cold/Wind Chill, Sauk
- When
- February 1, 3:00 AM CST to 6:00 AM CST
- Where
- Sauk forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
During the pre-dawn hours of February 1, 2007, cold air started to pour into south-central and southeast Wisconsin on southwest to west winds of 8 to 13 knots (9 to 15 mph). Air temperatures were in the 18-19F range along with snow flurries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
During the pre-dawn hours of February 1, 2007, cold air started to pour into south-central and southeast Wisconsin on southwest to west winds of 8 to 13 knots (9 to 15 mph). Air temperatures were in the 18-19F range along with snow flurries. During this time period, a 37-year-old man in light clothing, died outdoors due to exposure as he tried to return to his motel room in Sauk City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 1, 2:52 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 AM CST THU FEB 1 2007 .DISCUSSION...FORECAST FOCUS IS ON TEMPERATURES TODAY INTO EARLY NEXT WEEK. MODELS ARE IN VERY GOOD AGREEMENT WITH GENERALLY QUIET WEATHER TODAY...JUST SOME LINGERING FLURRIES UNDER THE CLOUD COVER THIS MORNING. NO ACCUMULATIONS ARE EXPECTED. MODELS ARE ALSO IN VERY GOOD AGREEMENT WITH PREDICTING A SERIES OF TROUGHS AND SHORT WAVES TONIGHT INTO MONDAY. TIME XSECTIONS INDICATE THAT MOISTURE WILL GENERALLY BE SEVERELY LACKING...BUT THAT THE WEAK DYNAMICS SHOULD MANAGE TO SQUEEZE OUT WHAT LITTLE MOISTURE THERE IS TO PRODUCE PERIODS OF LIGHT SNOW AND FLURRIES. I WILL STAY CLOSE TO SMALL GFS POPS THROUGH THE PERIOD SINCE THE LIKELIHOOD OF MEASURABLE LIQUID EQUIVALENT IS SMALL. TEMPERATURES APPEAR TO BE THE MOST SIGNIFICANT ELEMENT DURING THE NEXT 7 DAYS. GFS HAS BEEN CONSISTENTLY HOLDING BACK THE COLD AIR AND MODIFYING THE H850 COLD AIR ADVECTION WHEN IT DOES COME IN. NAM HAS CONSISTENTLY BEEN A BIT WARMER THAT THE GFS. DGEX AND ECMWF ARE ALSO A BIT WARMER THAN THE GFS. IN ADDITION...MANY OTHER FACTORS WILL PLAY A PART IN OVERNIGHT TEMPERATURES...SUCH AS CLOUD COVER...WIND SPEEDS AND DIRECTION...AND THE PRESSURE PATTERNS. BOTH THE GFS AND NAM HAVE CONSISTENTLY KEPT A SATURATED LAYER TO H850 AND PERIODS OF MID LEVEL CLOUDS/MOISTURE. I WILL GENERALLY STAY CLOSE TO THE MAV AND MET TEMPERATURE GUIDANCE FOR THE FIRST SEVERAL DAYS...THEN GO WITH MEX GUIDANCE. THERE ARE TOO MANY UNKNOWN FACTORS AT THIS TIME TO GO WITH RECORD EVENTS...ALTHOUGH SOME LOCATIONS MIGHT WELL COME NEAR THOSE LEVELS THIS WEEKEND. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 35
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 PM CST WED JAN 31 2007 WIZ046-047-051-052-056>060-062>072-011100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 600 PM CST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PROLONGED PERIOD OF BITTER COLD TEMPERATURES WILL HIT THE AREA BEGINNING ON FRIDAY...THEN TURN EVEN COLDER SUNDAY THROUGH TUESDAY. TEMPERATURES OF 10 TO 20 BELOW ZERO WITH WIND CHILL READINGS OF 20 TO 30 BELOW ZERO ARE EXPECTED THIS WEEKEND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-011100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 600 PM CST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED FRIDAY AND LAST THROUGH SUNDAY SUNDAY NIGHT. DAVIS WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Sauk | 2007-02-01 | 37 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17674.